Thunderstorm Wind, Branch
- When
- June 9, 11:45 AM EST
- Where
- Branch County, 9 mi N of Coldwater
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.083, -85.000
Emergency management reported trees down near Girard.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 9, 10:35 AM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1035 AM EST WED JUN 9 2004 .UPDATE... RAISED TODAYS HIGH TEMPERATURE A COUPLE OF DEGREES IN THE SOUTHERN TWO-THIRDS OF THE CWFA WITH TEMPERATURES ALREADY FROM 82 TO 85 ACROSS THE AREA AT 15Z. ALSO ADDED MENTION OF POSSIBILITY OF HEAVY RAIN IN THE NORTH THIS AFTERNOON PER LATEST SWOMCD. && .AVIATION... HEATING WILL RESULT IN RAPID IMPROVEMENT OF VSBY AT FWA THIS MORNING WITH AIRMASS BECOMING INCREASINGLY UNSTABLE. SHRTWV MOVG ACRS MS RIVER CAUSING SOME MID CLOUDS AND SHOWERS OVER WRN IL. THIS SHRTWV WILL PROVIDE SOME LIFT OVER NRN IN THIS AFTN RESULTING IN SCT TSTMS. CDFNT OVER MI/WI WILL MOVE SOUTH INTO THE AREA TONIGHT CAUSING ANOTHER PERIOD OF TSTMS. LOW LEVEL MOISTURE POOLING ALONG THE FRONT SHOULD RESULT IN CONDITIONS LOWERING TO IFR LATE TONIGHT. && .PREVIOUS DISCUSSION... SHORT TERM... CDFNT FM NRN MI-SW WI IS EXPECTED TO BECOME MORE E-W ORIENTED AND SAG SOUTH INTO THE CWA BY 12Z THU. VERY MOIST AIRMASS WILL ADVECT INTO THE AREA FROM TH SW AHEAD OF THIS FRONT WITH PRECIP WATER APPROACHING 2 BY TONIGHT. MODERATE INSTABILITY EXPECTED THIS AFTERNOON WITH FAIRLY HIGH WBZ AND SHEAR/WIND FIELD MARGINAL FOR SVR STORMS... WILL JUST MENTION IN HWO FOR NOW. INCREASED POPS TO LIKELY AREAWIDE TONIGHT AS FRONT MOVES INTO AREA. POTENTIAL FOR SOME TRAINING AND BACK BUILDING CELLS SO MENTIONED HEAVY RAINFALL POSSIBLE. LITTLE CHANGE TO TEMPS MADE. CURRENT TEMPS GENERALLY RUNNING SEVERAL DEGREES ABOVE MOS AS WINDS HAVE STAYED UP OVERNIGHT. SHOULD HAVE SUNSHINE THIS MORNING WHICH WILL ALLOW TEMPS TO RISE TO AT OR ABOVE MOS FCSTS. LOWERED MINS A TAD TONIGHT IN THE NW AS WINDS SHOULD TURN OFF STILL CHILLY LAKE MICHIGAN BEHIND THE CDFNT. LONG TERM... THURSDAY THROUGH TUESDAY...SECONDARY BACK DOOR FRONT WITH SURGE COOLER/DRIER TO MOVE INTO THE AREA FROM THE NORTHEAST THURSDAY AND THURSDAY NIGHT NIGHT. PREFER HANDLING OF THIS SYSTEM BY THE MESO ETA...WHICH APPEARS ON TRACK. THE ETA SHOWS GOOD RESOLUTION OF TIGHT THERMAL AND MOISTURE BOUNDARIES AND APPEARS TO INCORPORATE THE UPSTREAM COOL LAKES. HAVE RAISED POPS TO LIKELY MOST AREAS THURSDAY AS FRONT ENCOUNTERS THE DEEP TROPICAL AIRMASS DURING DAYTIME HEATING. WINDS SHOULD BECOME EAST THURSDAY NIGHT...WITH DRIER AIR SPREADING INTO THE AREA... ESPECIALLY OVER FAR NE INDIANA AND NW OH. FRIDAY LOOKS TO BE THE COOLEST DAY IN THE NEXT 7 DAYS...AND TEMPS OVER OEB/FAR NW OHIO WILL BE HARD PRESSED TO REACH 70 FRIDAY. COULD SEE A BREAK IN THE CHANCE FOR PRECIPITATION SATURDAY NIGHT AND SUNDAY BEFORE THE NEXT FRONT MOVES THROUGH SUNDAY NIGHT AND MONDAY...BUT KEPT POPS IN FOR NOW AS THIS FAR OUT TIMING ISSUES STILL TOO UNCERTAIN TO GO WITH A DRY FORECAST. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 505 AM EST WED JUN 9 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-101015- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 505 AM EST WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. A FEW OF THE STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING WITH DAMAGING WINDS AND LARGE HAIL. THERE IS A POTENTIAL FOR THUNDERSTORMS TO MOVE REPEATEDLY ACROSS THE SAME AREA TONIGHT. THIS COULD RESULT IN LOCALIZED HEAVY RAINFALL AND POSSIBLY SOME FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY OVER MOST OF THE AREA THURSDAY...BRINGING WITH THEM THE POSSIBILITY OF HEAVY RAINFALL AND LOCALIZED FLOODING. THERE IS ALSO A CHANCE FOR STORMS THURSDAY NIGHT THROUGH MONDAY. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
The Northern Indiana radar (KIWX), 99 km away, was scanning. The volume nearest the first event began at 16:47 UTC.
2 thunderstorm wind. Local standard time, as filed.
Emergency management reported trees down near Girard.
Emergency management reported trees down near Kinderhook.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2004Every state in 2004This day in weather historyWarnings in Michigan, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406831, 5406832.